Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 44, NWS Honolulu, HI

December 6, 2007Honolulu County, Kauai County, Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Dec 6, 2007, 10:17 PM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2007, 10:17 PM HST (08:17 UTC)
Expired
Dec 7, 2007, 3:15 PM HST
In force
17 hr
Issued by
NWS Honolulu, HI

Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 8.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2007-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 881 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2007-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
881 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 070817
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1017 PM HST THU DEC 6 2007

...HIGH WIND WARNING REMAINS FOR THE SUMMITS OF HALEAKALA AND THE
BIG ISLAND...
...WIND ADVISORY FOR PORTIONS OF OAHU MOLOKAI LANAI AND MAUI...

HIZ022-028-072130-
/O.CON.PHFO.HW.W.0008.000000T0000Z-071207T2200Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
1017 PM HST THU DEC 6 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM HST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM HST FRIDAY. 

WINDS ARE FORECAST TO BE 40 MPH WITH FREQUENT GUSTS TO 60 MPH OR
MORE. SUMMIT WINDS ARE EXPECTED TO DECLINE FRIDAY MORNING.

$$

HIZ008-009-012>017-019-072130-
/O.NEW.PHFO.WI.Y.0044.071207T0817Z-071208T0400Z/
OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-
LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
1017 PM HST THU DEC 6 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. 

EXPECT WIND SPEEDS OF 30 TO 35 MPH WITH HIGHER GUSTS OVER MAINLY NORTH
AND EAST SIDES OF THE ISLANDS. 

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWHW70 PHFO 071417
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
417 AM HST FRI DEC 7 2007

...HIGH WIND WARNING REMAINS FOR THE SUMMITS OF HALEAKALA AND THE
BIG ISLAND... 

...WIND ADVISORY FOR PORTIONS OF OAHU MOLOKAI LANAI AND MAUI...

HIZ022-028-080330-
/O.EXT.PHFO.HW.W.0008.000000T0000Z-071208T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
417 AM HST FRI DEC 7 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

WINDS ARE FORECAST TO BE 40 MPH WITH FREQUENT GUSTS TO 60 MPH.
SUMMIT WINDS ARE EXPECTED TO SLOWLY DECLINE LATE TONIGHT OR SATURDAY.

$$

HIZ008-009-012>017-019-080330-
/O.CON.PHFO.WI.Y.0044.000000T0000Z-071208T0400Z/
OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-
LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
417 AM HST FRI DEC 7 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

EXPECT WIND SPEEDS OF 30 TO 35 MPH WITH HIGHER GUSTS OVER MAINLY
NORTH AND EAST SIDES OF THE ISLANDS.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWHW70 PHFO 071859
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
859 AM HST FRI DEC 7 2007

...HIGH WIND WARNING REMAINS FOR THE SUMMITS OF HALEAKALA AND THE
BIG ISLAND...

...WIND ADVISORY NOW IN EFFECT FOR ALL OF KAUAI NIIHAU OAHU MOLOKAI
LANAI AND MAUI...

HIZ022-028-080400-
/O.CON.PHFO.HW.W.0008.000000T0000Z-071208T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
859 AM HST FRI DEC 7 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

WINDS ARE FORECAST TO BE 40 MPH WITH FREQUENT GUSTS TO 60 MPH.
SUMMIT WINDS ARE EXPECTED TO SLOWLY DECLINE LATE TONIGHT OR SATURDAY.

$$

HIZ001>007-010-011-018-020-021-080400-
/O.EXA.PHFO.WI.Y.0044.000000T0000Z-071208T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-CENTRAL OAHU-
WAIANAE MOUNTAINS-MAUI LEEWARD WEST-WINDWARD HALEAKALA-
LEEWARD HALEAKALA-
859 AM HST FRI DEC 7 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. 

WEST AND SOUTHWEST WILL INCREASE THROUGH THE DAY...AND WILL BE 
ESPECIALLY GUSTY TO THE NORTH AND EAST OF MOUNTAIN RANGES. AREAS
PARTICULARLY SUSCEPTIBLE TO STRONG WINDS ON OAHU INCLUDE CENTRAL
AND WINDWARD OAHU...AND PARTS OF THE NORTH SHORE NEAR KAENA POINT. 

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HIZ008-009-012>017-019-080400-
/O.CON.PHFO.WI.Y.0044.000000T0000Z-071208T0400Z/
OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-
LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
859 AM HST FRI DEC 7 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BIRCHARD
000 
WWHW70 PHFO 080115
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
315 PM HST FRI DEC 7 2007

...HIGH WIND WARNING CANCELLED FOR MAUI AND BIG ISLAND SUMMITS...

...WIND ADVISORY CANCELLED FOR KAUAI NIIHAU OAHU AND LOWER
ELEVATIONS OF MAUI AND THE BIG ISLAND...

...WIND ADVISORY NOW IN EFFECT FOR THE SUMMITS OF MAUI AND THE
BIG ISLAND UNTIL 6 AM SATURDAY...

.THE LOW THAT BROUGHT STRONG WINDS TO THE HIGHER ELEVATIONS IS
GRADUALLY MOVING NORTHEAST AWAY FROM THE ISLANDS. WINDS WILL
CONTINUE TO SLOWLY EASE AS THE LOW MOVES FARTHER AWAY.

HIZ022-028-081415-
/O.CAN.PHFO.HW.W.0008.000000T0000Z-071208T0400Z/
/O.NEW.PHFO.WI.Y.0045.071208T0115Z-071208T1600Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
315 PM HST FRI DEC 7 2007

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

WINDS OVER THE SUMMITS OF HALEAKALA...MAUNA KEA AND MAUNA LOA WILL
STEADILY DECREASE TONIGHT...AND WILL DROP BELOW WARNING LEVELS.
HOWEVER...WINDS WILL BE STRONG ENOUGH...BETWEEN 30 AND 40 MPH...TO
WARRANT A WIND ADVISORY. WINDS WILL DIMINISH FURTHER ON SATURDAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HIZ001>021-080215-
/O.CAN.PHFO.WI.Y.0044.000000T0000Z-071208T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-
315 PM HST FRI DEC 7 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH STILL GUSTY AT TIMES...THE SOUTHWEST WINDS ARE NOT STRONG
ENOUGH TO WARRANT A WIND ADVISORY. 

$$

BIRCHARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 6, 8:30 PM HST, 1 hour 47 minutes earlier.

Area forecast discussion, Dec 6, 8:30 PM HST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST THU DEC 6 2007

.SYNOPSIS...THE LOW PRESSURE SYSTEM THAT IS ONLY ABOUT TWO HUNDRED
MILES NORTH NORTHWEST OF HONOLULU WILL DRIFT A LITTLE CLOSER TO THE
STATE FRIDAY BEFORE STARTING TO WEAKEN AND MOVE OFF TO THE NORTHEAST
FRIDAY EVENING. UNSTABLE CONDITIONS WILL CONTINUE TO BRING SCATTERED
HEAVY SHOWERS AND ISOLATED THUNDERSTORMS FRIDAY. SOUTH SOUTHWESTERLY
WINDS WILL STRENGTHEN THROUGH FRIDAY MORNING OVER THE CENTRAL
ISLANDS FROM OAHU TO MAUI BUT WILL NOT BE AS STRONG AS THE DAMAGING
WINDS OF EARLY WEDNESDAY. TRADE WINDS SHOULD RETURN BY MONDAY.

&&

.DISCUSSION...A BAND OF CONVECTION ACROSS THE PAHOA AND PUNA SECTION
OF THE BIG ISLAND COULD LINGER IN THAT AREA AND MORE CONVECTIVE
SURGES FROM THE SOUTH COULD PRODUCE ISOLATED HEAVY SHOWERS OR
THUNDERSTORMS OVER OTHER AREAS OF THE BIG ISLAND EXCEPT PERHAPS
WINDWARD KOHALA THROUGH HAMAKUA DISTRICTS. SCATTERED HEAVY SHOWERS
CONTINUE OVER KAUAI RELATED TO THE ALMOST STATIONARY TROUGH THAT
EXTENDS FROM THE LOW. THERE ARE ALSO ISOLATED TO SCATTERED COVERAGE
OF HEAVY SHOWERS AND THUNDERSTORMS CIRCULATING AROUND THE LARGE LOW
MOVING NORTH NORTHEASTWARD. THEY WILL CONTINUE TO IMPACT THE CENTRAL
ISLANDS THROUGH FRIDAY. WEATHER OVER MAIN HAWAIIAN ISLANDS MAY NOT
SEE SIGNIFICANT IMPROVEMENT DUE TO THE UNSTABLE CONDITIONS IN THE
ASSOCIATED SOUTHERLY FLOW UNTIL THE LOW MOVES TO THE NORTH ON
SATURDAY.

THERE WILL BE AN INCREASE IN SOUTH SOUTHWESTERLY WINDS IN THE LOWER
ATMOSPHERE TO EAST OF THE SURFACE TROUGH THAT IS NEARLY STATIONARY
OVER KAUAI. EXCEPT FOR NOGAPS... THE GFS AND ETA AND RSM MODELS ARE
IN PRETTY GOOD AGREEMENT OF BOOSTING WINDS TO 25 MPH AND LOCALLY 30
MPH. THIS IS NEAR ENOUGH TO THE 35 MPH WIND ADVISORY THRESHOLD
TO WARRANT ISSUANCE OF WIND ADVISORY THROUGH FRIDAY FROM THE CENTRAL
ISLANDS OF OAHU THROUGH MAUI. THE ADVISORY WILL HOWEVER ONLY BE
FOR THESE DOWNSLOPE AREAS... WHICH IN THIS CASE ARE THE NORMALLY
WINDWARD SIDES OF THE ISLANDS FROM THE NORTH TO EAST NORTHEAST
SIDES. CONDITIONS SHOULD IMPROVE THROUGH THE DAY FRIDAY. FORECASTS
WILL BE AMENDED TO INCLUDE THE WIND ADVISORY.

SMALL CRAFT ADVISORIES WILL BE ISSUED FOR CHANNELS AND SOME
SURROUNDING WATERS.  SURF ADVISORIES AND WARNINGS WILL BE DROPPED
WHEN THE THE 4 AM FORECAST PACKAGE IS ISSUED.

WIND WARNING OR AT LEAST WIND ADVISORY FOR SUMMITS OF HALEAKALA AND
BIG ISLAND WILL BE EXTENDED INTO SATURDAY MORNING. BLIZZARD
CONDITIONS SHOULD ABATE BY EARLY SATURDAY. FLASH FLOOD WATCH WILL
LIKELY BE EXTENDED THROUGH FRIDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY WILL BE ISSUED FOR PARTS OF OAHU MOLOKAI LANAI AND
MAUI THROUGH FRIDAY AFTERNOON.

HIGH SURF WARNINGS FOR NORTH AND WEST SHORES NIIHAU KAUAI AND OAHU
TIL 6 AM FRIDAY.

HIGH SURF ADVISORY FOR NORTH AND WEST SHORES MOLOKAI MAUI AND
BIG ISLAND TIL 6 AM FRIDAY.

FLASH FLOOD WATCH ALL ISLANDS TIL 6 AM FRIDAY.

HIGH WIND WARNING SUMMITS OF HALEAKALA AND BIG ISLAND TIL NOON
FRIDAY.

BLIZZARD WARNING BIG ISLAND SUMMITS TIL NOON FRIDAY.

SMALL CRAFT ADVISORY WILL BE EXTENDED THROUGH FRIDAY MOST WATERS.

&&

HOAG

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 4:22 AM HSTSpecial Marine WarningHFO113 min
Dec 7, 5:06 AM HSTFlash Flood WarningHFOKalawao3 hr
Dec 7, 6:37 AM HSTFlash Flood WarningHFOKalawao3 hr
Dec 7, 7:02 AM HSTSpecial Marine WarningHFO118 min
Dec 7, 9:03 AM HSTSpecial Marine WarningHFO117 min
Dec 7, 11:05 AM HSTSpecial Marine WarningHFO115 min

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.